Jump to content

new drug for me


morgan617
 Share

Recommended Posts

:) My doctor called and wanted my hubby and me to come in. We had a long talk that was sort of depressing, (I am getting worse and pretty much helpless at present, hence very few posts) For the first time I am really close to being bed ridden. :huh: So he wanted to try provigil. He started me at 50mg a day. I took it yesterday and it gave me the worst headache I've ever had. I took it today and it not only gave me a headache, it made me barf. Sorry. I start feeling a little better after about 5 hours or so. I know a lot of you have tried this drug with mixed results. MY question is, for those of you who took it, did you have these side effects and did they get better or not. I didn't notice any difference in my fatigue level, but then I was too sick to care. I'm just wondering whether to stick with it awhile and see if this dissapates or if history shows that you don't get used to it. Thanks morgan
Link to comment
Share on other sites

Hi Morgan,

I can't answer your question because I have no experience with this medication. I am sorry that your doctor has not very much to offer you.

I have not been posting much lately either. I miss reading your posts. I understand how you feel.

Ernie

Link to comment
Share on other sites

Hi Morgan,

I had noticed your absence and sorry to hear you are in a bad place right now. My neurologist suggested I take provigil several years ago for fatigue but when I read the drug information sheet there was something that caused me to decide not to try it (I think maybe it was that people with MVP should not take -- can't remember). Therefore, I didn't.

Hopefully someone with experience with provigil will post but I just wanted to say HI and hope you start to feel some relieve with or without the drug.

Link to comment
Share on other sites

Hi Morgan,

I'm so sorry to hear this med is causing you so many unpleasant side effects. My daughter (who has POTS) has just started taking it, so far no improvement with energy, but thankfully no side effects yet either. I posted on the topic of Provigil on February 14th, you might want to look up the post that Mighty Mouse wrote, it was very helpful for us.

Patti

Link to comment
Share on other sites

Morgan,

I'm sorry you're having such a rough time and that the Provigil is making you ill.

My opinion is this: I'd stick with it for a week or so. Only because if you're at the point of being bedridden, maybe you need to take drastic measures. I think sometimes we don't give drugs enough time to work, and some need well over a few weeks to kick in.

On the other hand, you are the one who has to deal with the nausea and headaches. I'd try to get through it, but that's just me.

Good luck,

Amy

Link to comment
Share on other sites

I'm sorry too that you're not feeling well, Morgan. You can make it; try to stay positive as best you can. Maybe the 50 mg is too high a dose to start? I don't know that medicine ... but we all react differently anyway. Can you split the tablet and try 1/2? Or call your doctor for a lower dose tablet?

Maybe your reaction today was a fluke ... you get headaches sometimes anyway ... and maybe a touch of the flu that's going around?

Either way, I hope you feel better soon ... and that the medicine works for you (at your current dose or a different one).

take care,

merrill

Link to comment
Share on other sites

Morgan,

I take Provigil, and I had some side effects when I first started taking it. I was very naseous and although I didn't ever throw up, I felt like I was going to. I have never gotten a headache with the Provigil, but I imagine that could be a side effect as well. What has worked for me is eating something substantial before I take it. I take 100 mgs in the morning, so I get up and eat breakfast, then wait about a half an hour, then take the Provigil. Having eaten something really helps, otherwise I feel very sick to my stomach. I take another dose (100 mgs) around noon, and always make sure I take it after I have eaten lunch.

I would urge you to talk to your doctor if these bad side effects continue to be bothersome. I hope that you can figure out this drug, and I hope that you are feeling better soon!

~Meghan B)

Link to comment
Share on other sites

Thanks for your responses. I have decided to try it for two weeks, even though I feel even grosser today. The pill just won't get any smaller Merrill. It's a 200 mg tablet and I already cut into 1/4 size. The average dose is 200 to 400 mgs daily, so he did start at a pretty tiny dose. I will hang in there as I do believe we tend to stop things too soon, because we can't believe we can feel worse and then waalaa we do. B) I'll hang in there and let you know. Thanks again. morgan

Link to comment
Share on other sites

Thanks guys, am actually doing a little better today, although don't notice much help with fatigue, but at least the nausea and headache seem a little better. Thanks for your good thoughts. Oh he gave me a bunch of samples, so I wouldn't have to pay for it, if I couldn't take them. If I end up getting a script, will get 100's. Thanks again. morgan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...